Heavy Snow, S Lander & S Eureka
- When
- February 27, 3:00 AM PST to 10:00 AM PST
- Where
- S Lander & S Eureka forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
Snowfall amounts reported were: 9 inches at Great Basin National Park; 8 inches at McGill, Eureka, and Lamoille.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Snowfall amounts reported were: 9 inches at Great Basin National Park; 8 inches at McGill, Eureka, and Lamoille.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 26, 10:00 PM PST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1000 PM PST THU FEB 26 2004 .SYNOPSIS...A SLOW-MOVING STORM SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL CONTINUE TO BRING UNSETTLED WEATHER TO NORTHERN AND CENTRAL NEVADA THROUGH EARLY SATURDAY. WEAK HIGH PRESSURE WILL BRING A BRIEF PERIOD OF DRY WEATHER SUNDAY...BEFORE ANOTHER PACIFIC STORM BRINGS A RETURN TO UNSETTLED WEATHER. && .UPDATE...UPDATED ZONES AND WSW TO ACCOUNT FOR RADAR/SAT/SFC OB TRENDS. WINDS HAVE DECREASED...SO WINTER WEATHER ADVISORIES WERE CHANGED TO SNOW/BLOWING SNOW ADVISORIES. OVERALL DECREASE IN RADAR RETURNS OVER EASTERN CWA...BUT BACK EDGE OF CLOUDS SLOW TO MOVE EASTWARD. SAVADEL .PREV DISCUSSION...128AM. WV IMAGERY SHOWING CLOSED LOW BEGINNING TO MOVE INTO THE OREGON/NRN CALIFORNIA COAST. LOTS OF COLD UNSTABLE AIR AS EVIDENCED PREVIOUSLY BY THE LIGHTNING STRIKES ACROSS NORTHERN CALIFORNIA. WAVE DEVELOPING ON THE FRONTAL SYSTEM THAT IS NOW JUST EAST OF TONOPAH. SO IN THE IMMEDIATE SHORT TERM...THINK OUR WINTER WEATHER ADVISORY IS STILL ON TRACK. CONCERNED ABOUT THE UNSTABLE AIR FOR THIS AFTERNOON. BOTH GFS AND META SHOW NEG LIS OVER ELKO AND WHITE PINE COUNTIES FROM THIS AFTERNOON INTO THE EVENING. GOOD COUPLETING SHOWN ON BOTH MODELS DURING THIS TIME-FRAME AND A FAIRLY STRONG JET IS PROGGED ON BOTH MODELS DOWN NEAR NORTHERN NYE COUNTY THIS AFTERNOON. ADDED ISOLATED TSTMS TO THIS AFTERNOON FORECAST FOR ELKO AND WHITE PINE COUNTIES. WINDS BEGINNING TO DIE OFF ACROSS THE NORTH WITH ONLY OUR SOUTHERN ZONES STILL BLOWING PRETTY GOOD. WILL KEEP THE ADVISORY GOING THROUGH THIS MORNING FOR THE SAME AREAS. FRONT PUSHES SOUTH AND EAST BY THIS EVENING AROUND 06Z AND THINGS SHOULD SETTLE DOWN SOMEWHAT. CLOSED LOW SPINS ANOTHER VORT INTO NORTHERN NEVADA FRIDAY MORNING WHICH SHOULD GIVE OUR EASTERN ZONES ANOTHER GOOD THREAT OF PRECIP...SO KEPT PREVIOUS FORECAST FOR LIKELY POPS FOR FRIDAY AFTERNOON. WEAK RIDGING STILL IN STORE FOR SATURDAY...BUT COULDNT DRY OUT THE FORECAST AREA ENTIRELY. GRADUAL DRYING FROM THE SOUTH EXPECTED THROUGH THE DAY SATURDAY TO SLT CHC POPS ACROSS THE EXTREME NORTH SATURDAY NIGHT. .LONG TERM...MODELS SHOWING A BIT OF A SHIFT WITH NEXT UPPER LEVEL SYSTEM WHICH IS NOW BEING SHOWN TO MOVE DOWN WEST COAST WITH LOW CENTER OFF OF BAJA EARLY NEXT WEEK. THIS WILL CONTINUE THE DIRTY NORTH TO NORTHWEST FLOW ALOFT OVER THE CWA THROUGH THE MIDDLE OF NEXT WEEK WITH WEAK S/WV FEATURES MOVING THROUGH THE GREAT BASIN IN SYNOPTIC FLOW. WILL LEAVE EXTENDED BROADBRUSHED WITH SCHC TO CHC POPS FOR NOW AS TIMING AND PLACEMENT OF FEATURES IN THE FLOW REMAIN A BIT UNCERTAIN AND CONFIDENCE IN DETERMINING EXACT BREAKS IN THE FLOW IS RATHER LOW ATTM. && .LKN WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY THROUGH NOON TODAY NVZ013...NVZ035 AND NVZ037. SNOW ADVISORY NVZ031 AND NVZ032 THROUGH NOON TODAY. SNOW ADVISORY THROUGH THIS AFTERNOON NVZ034. && CLAYCOMB/FEHRN/SAVADEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 418 PM PST THU FEB 26 2004 NVZ013-030>037-271500- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 418 PM PST THU FEB 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM MOVING IN FROM THE PACIFIC NORTHWEST WILL CONTINUE TO CAUSE SHOWERY...UNSETTLED WEATHER OVER THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY BEFORE A BRIEF DRY PERIOD RETURNS SUNDAY. ANOTHER STRONG PACIFIC STORM SYSTEM WILL AFFECT NORTHERN AND CENTRAL NEVADA STARTING MONDAY WITH UNSETTLED WEATHER CONDITIONS FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432501, 5432503, 5432502.